Alert archive / Alabama / River Flood Warnings in 2024
River Flood Warning 53, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 17, 2024, 9:15 PM CDT for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at May 18, 2024, 11:54 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 17, 2024, 9:15 PM CDT (02:15 UTC)
- In effect from
- May 18, 2024, 11:54 PM CDT
- Expired
- May 18, 2024, 8:06 PM CDT
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River (AL) near Baker (BAKF1).
- Action stage
- 6 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
390
WGUS44 KMOB 180215
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
915 PM CDT Fri May 17 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Florida...Alabama...
Blackwater River Near Baker affecting Santa Rosa, Escambia,
Covington and Okaloosa Counties.
For the Blackwater River...including Baker...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC039-053-FLC091-113-190215-
/O.NEW.KMOB.FL.W.0053.240519T0454Z-240520T0600Z/
/BAKF1.1.ER.240519T0454Z.240519T1200Z.240520T0000Z.UU/
915 PM CDT Fri May 17 2024
...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackwater River near Baker.
* WHEN...From Saturday evening to early Monday morning.
* IMPACTS...At 9.5 feet, Kennedy and Peaden Bridges are flooded
upstream of Highway 4 bridge. At 11.0 feet, minor flooding of
secondary roads and lowlands from the Highway 4 Bridge downstream.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Friday the stage was 3.4 feet.
- Forecast...The river is expected to rise above flood stage
late Saturday evening and will continue rising to a crest of
11.6 feet Sunday morning. It will then fall below flood stage
Monday morning.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$2 follow-up statements
597
WGUS84 KMOB 181504
FLSMOB
Flood Statement
National Weather Service Mobile AL
1004 AM CDT Sat May 18 2024
...The Flood Warning continues for the following river in Florida...
Alabama...
Blackwater River Near Baker affecting Escambia, Santa Rosa,
Covington and Okaloosa Counties.
For the Blackwater River...including Baker...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC039-053-FLC091-113-191515-
/O.EXT.KMOB.FL.W.0053.240519T1200Z-240520T0000Z/
/BAKF1.1.ER.240519T1200Z.240519T1200Z.240519T1800Z.UU/
1004 AM CDT Sat May 18 2024
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO TOMORROW
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Blackwater River near Baker.
* WHEN...From Sunday morning to tomorrow evening.
* IMPACTS...At 9.5 feet, Kennedy and Peaden Bridges are flooded
upstream of Highway 4 bridge.
At 11.0 feet, minor flooding of secondary roads and lowlands from
the Highway 4 Bridge downstream.
At 14.5 feet, flooding of Cotton Ridge Park in Baker begins.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Saturday the stage was 5.7 feet.
- Forecast...The river is expected to rise to a crest of 11.0
feet tomorrow morning. It will then fall below flood stage
early tomorrow afternoon.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$361
WGUS84 KMOB 190106
FLSMOB
Flood Statement
National Weather Service Mobile AL
806 PM CDT Sat May 18 2024
...The Flood Warning is cancelled for the following rivers in
Alabama...Florida...
Blackwater River Near Baker affecting Santa Rosa, Okaloosa,
Covington and Escambia Counties.
ALC039-053-FLC091-113-190215-
/O.CAN.KMOB.FL.W.0053.240519T1200Z-240519T0106Z/
/BAKF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
806 PM CDT Sat May 18 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Blackwater River Near Baker.
* ADDITIONAL DETAILS...
- At 7:00 PM CDT Saturday the stage was 8.6 feet.
- Forecast...The river is expected to rise to a crest of 9.8
feet tomorrow morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
3070 8690 3082 8675
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 17, 6:30 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 17, 6:30 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
630 PM CDT Fri May 17 2024
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Fri May 17 2024
A chance for showers or storms this evening will be followed by
increasing coverage of convection from near 05Z through the night.
Showers and storms taper off west to east from mid morning
Saturday through the afternoon. IFR to potentially LIFR conditions
will accompany the stronger storms. MVFR to IFR conditions are
otherwise expected until improving to VFR over much of the area on
Saturday. /29
&&
.PREV DISCUSSION... /issued 416 PM CDT Fri May 17 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 412 PM CDT Fri May 17 2024
A complex weather pattern continues to evolve across the Gulf
Coast this afternoon as a weak sfc boundary continues to slowly
sink southward. South of this boundary a very unstable atmosphere
has developed with MLCAPE values over 2000 J/Kg and deep layer
shear values around 50 knots. Enhanced low level shear in the
vicinity of the sfc boundary will help to enhanced an isolated
tornado potential as well. As a result, a tornado watch has been
issued for Escambia and Covington counties through 10pm this
evening. As these storms encounter the more unstable airmass
closer to the coast, expect an uptick in intensity as these storms
move south. Large hail and damaging winds will be the main
threats. A tornado cannot be completely ruled out especially near
the boundary. There may be a lull in activity late this evening
before convection increases again during the morning hours on
Saturday. More heavy rain and severe storms are possible with
these storms overnight into Saturday morning. The Flash Flood
Watch remains in effect through Saturday morning. While the bulk
of the heavier rain will move east of the area Saturday morning,
additional development is possible through the day as the upper
low moves across the Tennessee Valley.
Lows tonight will be in the mid/upper 60s inland to low 70s along
the coast. Highs on Saturday will be in the low 80s. /13
SHORT TERM...
(Saturday night through Monday night)
Issued at 412 PM CDT Fri May 17 2024
An upper level shortwave trough over the eastern Conus moves off,
allowing a building upper ridge over the Southern Plains to shift
east to over the Lower Mississippi River Valley. A bit cooler and
drier moves over the Southeast Saturday night into Sunday as the
upper trough moves off, but subsidence from the approaching upper
ridge quickly negates the influx of slightly cooler air. A few
showers and thunderstorms will dampen land and marine areas of the
forecast area Saturday night, but the rest of the Short Term is
expected to be dry.
High temperatures will quickly rebound to near to above seasonal
norms with the increasing upper subsidence. Mid to upper 80s Sunday
see an uptick to upper 80s to around 90 over most of the forecast
area (mid 80s along the coast) for Monday. Low temperatures in the
low to mid 60s Saturday and Sunday night see an uptick into the mid
to upper 60s for Monday night over most of the forecast area.
Moderate onshore flow eases Saturday into Saturday night with
onshore swell also decreasing. A High Risk of rip currents drops to
moderate by Sunday evening in the process.
/16
LONG TERM...
(Tuesday through Friday)
Issued at 412 PM CDT Fri May 17 2024
The upper ridge takes an northeasterly tilt as it moves over the
eastern Conus. Several rounds of shortwave energy get directed in a
path generally north of the forecast area through Thursday, and with
that, the highest PoPs remain north of the forecast area, even with
southerly flow restored to the southeast and an upward trend in
moisture levels. Guidance is advertising a stronger upper level
shortwave moving east over the Southeast Friday, bringing a better
chance of rain to the forecast area. Some guidance is advertising a
weak cold front moving south over the Southeast Friday into Friday
night(GFS), but the ECMWF and GDPS maintain a warmer, more moist
southerly flow. Any drop in temperatures from a cold front will be
just after the current package, so am maintaining a seasonably warm
and humid forecast through the rest of the forecast.
/16
MARINE...
Issued at 412 PM CDT Fri May 17 2024
Moderate southerly winds along with building seas will occur
today ahead of an approaching front. The approaching front will
bring additional showers and thunderstorms to the marine area
tonight through Saturday. A light offshore flow returns late in
the weekend into early next week in the wake of the front. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 68 80 66 88 66 89 68 87 / 70 80 10 10 0 0 0 0
Pensacola 71 79 68 84 68 85 71 84 / 60 90 20 10 0 0 0 0
Destin 73 81 69 85 70 85 72 84 / 50 90 30 10 0 0 0 0
Evergreen 68 80 63 87 63 88 64 89 / 60 80 20 10 0 0 0 0
Waynesboro 66 82 63 87 63 90 65 90 / 50 60 10 10 0 0 0 0
Camden 67 81 62 85 62 88 65 88 / 60 70 20 10 0 0 0 0
Crestview 68 81 63 88 63 89 64 89 / 60 90 30 10 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Saturday afternoon for ALZ051>060-261>266.
High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...Flood Watch through Saturday afternoon for FLZ201>206.
High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...Flood Watch through Saturday afternoon for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 17, 5:18 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Fri May 17 2024
ALZ264-266-FLZ201-202-172300-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
518 PM CDT Fri May 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES THROUGH 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm over
Summerdale, or near Robertsdale, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale,
Silverhill, and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Florida.
&&
LAT...LON 3040 8780 3061 8775 3062 8729 3048 8732
3034 8741
TIME...MOT...LOC 2217Z 275DEG 25KT 3051 8768
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RDLocal storm report, May 17, 5:40 PM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
540 PM CDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Dmg 2 E Falco 31.05N 86.58W
05/17/2024 Covington AL Broadcast Media
Broadcast media relays report of trees on
power lines on Rd 137 in the southern part
of Covington County.
&&Local storm report, May 17, 6:08 PM CDT, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
608 PM CDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM Tstm Wnd Dmg 1 N Fairhope 30.54N 87.90W
05/17/2024 Baldwin AL Utility Company
Fairhope Public Utilities reports two broken
power poles around Perdido Avenue.
&&Local storm report, May 17, 6:15 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Mobile AL
615 PM CDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Flash Flood Florala 31.00N 86.33W
05/17/2024 Covington AL Emergency Mngr
Water over roadway at 3rd Street and 5th
Avenue in Florala.
&&Local storm report, May 17, 6:18 PM CDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
618 PM CDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Tstm Wnd Dmg 5 NE Falco 31.09N 86.54W
05/17/2024 Covington AL Emergency Mngr
Trees down on Tower Road. Time estimated on
radar.
&&Local storm report, May 17, 6:21 PM CDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
621 PM CDT Fri May 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Tstm Wnd Dmg 2 W Lockhart 31.02N 86.39W
05/17/2024 Covington AL Emergency Mngr
Trees down on County Rd 4 near Florala. Time
estimated on radar.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:06 PM CDT | River Flood Warning | MOB | Escambia | 13 hr |
| May 18, 2:43 AM CDT | Special Weather Statement | MOB | Monroe | 62 min |
| May 18, 3:40 AM CDT | Special Marine Warning | MOB | 80 min | |
| May 18, 3:56 AM CDT | Special Weather Statement | MOB | Conecuh | 64 min |
| May 18, 5:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| May 18, 6:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 18, 6:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| May 18, 6:49 AM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| May 18, 7:13 AM CDT | Special Weather Statement | MOB | Covington | 47 min |
| May 18, 7:42 AM CDT | Special Marine Warning | MOB | 93 min | |
| May 18, 7:48 AM CDT | Areal Flood Advisory | MOB | Covington | 3 hr |
| May 18, 7:58 AM CDT | Flash Flood Warning | MOB | Covington | 3 hr |
| May 17, 9:10 PM CDT | River Flood Warning | MOB | Okaloosa | 71 hr |
| May 18, 6:36 AM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 54 min |
Nearby
River Flood Warnings in Alabama, 2024River Flood Warnings in Florida, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.